MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00039A-UK
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint file #(b)(4).Has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.The device is being held by the user and is not in use at this time.Although the patient involved in this incident died, it was confirmed that the device did not cause or contribute to the death.Belmont has requested the return of the device in order for us to perform an investigation.Review of the device history.An air in line error generates to alert the user, and these issues are obvious to the user while interacting with the device.Infusion can be continued through other means.No other issue has previously been reported for this device.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In case if air is detected in the device, the rapid infuser exhibits the following alarm message: "air detection, open the door.Squeeze tubing below below detector to clear trapped air reinsert tubing and close the door".Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
Belmont received the following report via mir 2023/007/012/501/006.Set up originally for the case working fine.Machine then came up with air in giving set.Tried to rectify multiple times, changing the consumables.Machine then came up with service error every time after we had primed the line, no alarm present when this happened.Yet whilst it was saying service error and not allowing us to infuse, the volume of fluid which goes into the patient was increasing rapidly on the machine, it got to around 6000l (saying thats what we had used and was continuously going up) despite it not infusing, we know this as it wasnt connected to the patient.The machine touch screen then failed and would not work.We turned the machine off for a while and later tried again in the evening to see if this problem had rectified and it was still doing the same.
 
Additional Manufacturer Narrative
The device was returned by the user and reviewed by a belmont service technician.It was identified that there was a fault with the membrane switch which lead to the reported issues of the flow rate on the machine increasing by itself, and the inability to utilize the touchscreen.Root cause of the reported issue was isolated to the fault with the membrane switch of the device, however the root cause of the membrane switch fault could not be determined.It was additionally reported the device came up with air in the giving set.This reported issue could not be confirmed.No device malfunction could be verified for this reported issue.The device history was reviewed and no other issues were identified.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17506244
Report Number1219702-2023-00038
Device Sequence Number17701228
Product Code FRN
UDI-Device Identifier00896128002817
UDI-Public00896128002817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00039A-UK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown